Medications can definitely change/affect one's tongue taste receptors/buds and sense of smell. I wouldn't think that having UC can affect that.
Some disease/disorders such as Sjogren's or an injury to the tongue, nose or brain (if it's something that's ongoing )could be a possiblity.
Certain products like toothpaste or cough drops or something like that could affect/numb /mask) the taste process..
I have noticed on occasion that some foods taste off...but it seems to be when on some meds or when my sinuses are plugged a bit with a cold.
But, if it's ongoing..do a check on line for side effects of your meds and see if any fit in that category.
*Heather* Status..Asacol 6 (3 twice daily); enemas every 5th night
~diagnosed January 1989 UC (proctosigmoiditis)
~Bentylol (dicyclomine) 20mg as needed
~Probiotics....(Natural Factors Protec, Primadophilus Reuteri Pearls, Natural Factors Ultimate)....1 each @ bedtime
~various digestive enzymes as needed
~Ranitidine (reflux); Effexor XR 75mg(depression); Pulmicort/Airomir (asthma)
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS" worth it !!!